What BP Med Does Not Cause Hair Loss: Finding Alternatives

Medically reviewed by Dr. Bilal Khan M.B.B.S.
Written by Our Editorial Team
Last updated

Managing blood pressure is essential for cardiovascular health, but some individuals worry about potential side effects of their medications, such as hair loss. While not a common side effect, hair loss can indeed occur with some blood pressure medicines. In this article, we explore which blood pressure medications are less likely to cause hair loss.

What BP Med Does Not Cause Hair Loss?

According to available information, Angiotensin II Receptor Blockers (ARBs) like Micardis and Avapro do not commonly list hair loss as a side effect. That being said, reactions to medications can vary from person to person, and it's important to discuss any concerns with your healthcare provider.

The Connection Between Blood Pressure Medication and Hair Loss

Some types of blood pressure medications have been associated with hair loss, though it's not a frequent side effect. Beta-blockers and ACE inhibitors, like Lisinopril, are known to potentially cause hair loss. However, the hair loss resulting from these medications is typically reversible upon discontinuation of the drug.


What to Do If Your BP Med Is Causing Hair Loss

If you suspect your blood pressure medication is causing hair loss, do not stop taking the medication without consulting your healthcare provider. It's crucial to manage blood pressure effectively, so working with your doctor to adjust your medication regimen can help address both your cardiovascular health and hair loss concerns. It's also worth noting that hair typically starts growing back within 6 months of stopping the medication causing the hair loss.


Other Medications That Can Cause Hair Loss

Aside from certain blood pressure medications, other drugs can contribute to hair loss. These include some types of antidepressants, chemotherapy drugs, certain antibiotics, and even high doses of vitamin A. Hair loss due to medication is generally reversible once the drug is discontinued.


Conclusion

While the question, "what BP med does not cause hair loss," does not have a definitive answer for every individual, ARBs like Micardis and Avapro are known not to frequently list hair loss as a side effect. However, reactions to medications can be individual, and it's always best to discuss any concerns with your healthcare provider. If you're experiencing hair loss due to your blood pressure medication, there are potential solutions, so don't hesitate to seek advice from your healthcare team.

Enhance your hair's appearance with the Scandinavian Biolabs Hair Growth Routine. This botanical-based routine is crafted for men to help improve the look of hair density. Experience the appearance of thicker, fuller-looking hair and boost your self-confidence!

Read more:

Dr. Bilal Khan M.B.B.S. graduated from the Jinnah Sindh University in Karachi. He'll take the official medical licensing program in the US (USMLE) in September 2023. Bilal has a passion for research and has extensively fact-check and medically review articles under his name to make sure you have the most accurate information.